Alert archive / Virginia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 101, NWS Blacksburg, VA

June 8, 2022Carroll County, City of Galax, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 8, 2022, 3:31 PM EDT for Carroll County, City of Galax, Virginia. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2022, 3:31 PM EDT (19:31 UTC)
Expired
Jun 8, 2022, 3:58 PM EDT
In force
27 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carroll County, VA, City of Galax, VA

The radar

The Roanoke radar (KFCX), 66 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 3:38 PM EDTHAIL 12 Ne Galax City, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2022-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2022-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
450 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

473 
WUUS51 KRNK 081931
SVRRNK
VAC035-640-082015-
/O.NEW.KRNK.SV.W.0101.220608T1931Z-220608T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
331 PM EDT Wed Jun 8 2022

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Central Carroll County in southwestern Virginia...
  The City of Galax in southwestern Virginia...

* Until 415 PM EDT.

* At 330 PM EDT, a severe thunderstorm was located near Woodlawn, or
  near Galax, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Galax...
  Hillsville...
  Fancy Gap...
  Cana...
  Dugspur...
  Byllesby...
  and Gladesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3662 8089 3665 8091 3664 8092 3663 8091
      3663 8093 3665 8095 3668 8094 3669 8095
      3681 8095 3683 8057 3659 8063
TIME...MOT...LOC 1930Z 277DEG 14KT 3672 8088 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

WP
2 follow-up statements
942 
WWUS51 KRNK 081952
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
352 PM EDT Wed Jun 8 2022

VAC640-082001-
/O.CAN.KRNK.SV.W.0101.000000T0000Z-220608T2015Z/
City of Galax VA-
352 PM EDT Wed Jun 8 2022

...THE SEVERE THUNDERSTORM WARNING FOR 
THE CITY OF GALAX IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3664 8085 3665 8087 3668 8087 3669 8088
      3676 8085 3683 8057 3659 8063
TIME...MOT...LOC 1951Z 277DEG 14KT 3671 8078 

$$

VAC035-082015-
/O.CON.KRNK.SV.W.0101.000000T0000Z-220608T2015Z/
Carroll VA-
352 PM EDT Wed Jun 8 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR
CENTRAL CARROLL COUNTY...

At 351 PM EDT, a severe thunderstorm was located near Woodlawn, or
near Hillsville, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Public.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Hillsville...
Fancy Gap...
Cana...
Dugspur...
Gladesboro...
Woodlawn...
and Pipers Gap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3664 8085 3665 8087 3668 8087 3669 8088
      3676 8085 3683 8057 3659 8063
TIME...MOT...LOC 1951Z 277DEG 14KT 3671 8078 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

WP
076 
WWUS51 KRNK 081958
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
358 PM EDT Wed Jun 8 2022

VAC035-082007-
/O.CAN.KRNK.SV.W.0101.000000T0000Z-220608T2015Z/
Carroll VA-
358 PM EDT Wed Jun 8 2022

...THE SEVERE THUNDERSTORM WARNING FOR 
CENTRAL CARROLL COUNTY IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However heavy rain is
still possible with this thunderstorm.

LAT...LON 3664 8085 3665 8087 3668 8087 3669 8088
      3676 8085 3683 8057 3659 8063
TIME...MOT...LOC 1955Z 277DEG 14KT 3671 8075 

$$

WP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:17 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 8, 2:17 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
217 PM EDT Wed Jun 8 2022

.SYNOPSIS...
Low pressure over Illinois will track through the Ohio Valley
tonight with showers and thunderstorms along the cold front
extending into the Tennessee Valley. The front will move
offshore on Thursday followed by a break in the humidity and dry
weather under high pressure. Another low pressure system and the
chance for more showers and thunderstorms arrives in the Mid
Atlantic region for Friday night and Saturday.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 150 PM EDT Tuesday...

 Best chance of thunderstorms this afternoon and evening.

Thunderstorms were had developed along the higher elevations of
Virginia, West Virginia and northern North Carolina. The air
mass was unstable with Lifted Index values down to -8 and
Convective Available Potential Energy in the 2000-3000 J/kg
range. However, limited shear is expected to keep most storms
from becoming severe. Any of the more intense storms will have
the potential for damaging wind gusts.

In addition, precipitable water values were slowly rising and will
reach 1.5 inches as far north as Roanoke this afternoon. Storms will
be moving east at 10 to 20 mph. But with heavy rainfall rates and
with in any locations that get multiple thunderstorms, localized
flooding will be possible.

Watching a cluster of showers and thunderstorms in Illinois
associated with a low pressure system. This low will move east into
the Ohio Valley tonight then into southern New York by Thursday
morning. More thunderstorms will develop along the cold front
trailing this low and these reach the central Appalachians in the
evening. Areal coverage and intensity of showers and thunderstorms
will diminish after midnight.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 1225 PM EDT Wednesday...

Confidence is high for drier weather during Thursday night and
Friday, but more showers and thunderstorms may follow afterward.

High pressure will nose southeastward into the Mid Atlantic during
Thursday night. Drier air should allow temperatures to drop into the
50s by Friday morning, and a few upper 40s may be possible in the
sheltered mountain valleys if the winds go calm. As the high slides
offshore during Friday afternoon, a shortwave trough and an
accompanying wave of low pressure should approach the Appalachian
Mountains. Scattered showers and thunderstorms could arrive during
Friday evening into Friday night, but the models disagree on the
coverage and other details to make it difficult to justify likely
probabilities of precipitation.

Lingering showers may continue into Saturday as the wave of low
pressure reaches the coast. If this wave of low pressure does not
move offshore as quickly by Saturday afternoon, there may be a
chance of thunderstorms developing across the Piedmont until drier
air arrives from the west to drop the instability. Eventually, high
pressure should enter on Saturday night to halt the chances of
rain.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
As of 1225 PM EDT Wednesday...

Confidence is increasing on a warming trend for early next week.

A broad upper level ridge will drift eastward from the southern
Plains on Sunday. It is projected to increase in amplitude by Monday
over the lower Mississippi River Valley and hold firm through
Wednesday. As a result, the increasing heights aloft will start a
warming trend across the Mid Atlantic. Temperatures could climb into
the 90s east of the Blue Ridge starting on Monday. As the heat
returns, the daily threat of showers and thunderstorms should
increase. However, confidence is very low regarding where to place
any chances of showers and thunderstorms given the substantial
disagreement among the models trying to depict the location and
timing of any convection.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 200 PM EDT Wednesday...

Scattered to numerous thunderstorms with MVFR conditions will
cover the Mid Atlantic region and Carolinas through
04Z/midnight. At the beginning of the TAF forecast period KLWB
and KLYH. Timing at the rest of the local airports will be
handled on a much shorter time range with amendments.

Coverage of thunderstorms will diminish after 04Z/midnight
leaving MVFR to IFR ceilings and MVFR fog. As a cold front
crosses the region from west to east and winds turn from the
southwest to west, then northwest, ceilings will lift and clear
out east of the Blue Ridge. Expect KROA, KLYH and KDAN to return
to VFR before 12Z/8AM. In the mountains upslope clouds will
hold in for the morning. Improvement back to VFR at KLWB and
KBLF before the 15Z/11AM is unlikely.

Winds will gusts 20 to 30 knots behind the front on Thursday.

Average confidence for ceiling visibility and wind.

Extended Aviation Discussion...

VFR conditions and high pressure are forecast Thursday night.

The next chance of showers and thunderstorms and associated MVFR
conditions will be Friday night and Saturday.

Dry weather and high pressure are expected for Sunday and
Monday. The only exception will be late night and early morning
fog in the usual valleys.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AMS
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...RR
AVIATION...AMS
Hazardous weather outlook, Jun 8, 4:36 AM EDT, 10 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
436 AM EDT Wed Jun 8 2022

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-091200-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
436 AM EDT Wed Jun 8 2022

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

Scattered to numerous thunderstorms are expected this afternoon and
evening. Some of these thunderstorms could become strong to severe.
The main hazards will be large hail and damaging wind gusts. The most
likely time frame for severe thunderstorms looks to be in the 2 PM
EDT to 10 PM EDT time frame. In addition, locally heavy rainfall
could lead to isolated incidents of flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Isolated to scattered thunderstorms will be possible Friday into
Saturday and again by Tuesday. However, the probability for
widespread hazardous weather appears low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and evening
to provide information on severe thunderstorms and flooding. Reports
should be submitted via phone by calling 1-866-215-4324, through our
social media platforms, by email at rnk.skywarn@noaa.gov, or online
through our "submit a storm report" located at www.weather.gov/rnk.

RAB

In the hours before

Special weather statement, Jun 8, 12:13 PM EDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1213 PM EDT Wed Jun 8 2022

VAZ023-034-081645-
Botetourt VA-Bedford VA-
1213 PM EDT Wed Jun 8 2022

...A strong thunderstorm will impact portions of northwestern
Bedford and southwestern Botetourt Counties through 1245 PM EDT...

At 1212 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fincastle, or near Troutville, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Buchanan...
Troutville...
Montvale...
Fincastle...
Nace...
Daleville...
and Springwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3761 7965 3735 7963 3738 7998 3740 8004
      3742 8007 3744 8006 3744 8005 3747 8003
      3753 7998 3754 7997
TIME...MOT...LOC 1612Z 267DEG 15KT 3747 7985

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BMG
Special weather statement, Jun 8, 12:57 PM EDT, 2 hours 34 minutes before
TEST...Special Weather Statement...TEST
National Weather Service BLACKSBURG VA
1257 PM EDT Wed Jun 8 2022

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

VAZ034-045-081730-
Campbell VA-Bedford VA-
1257 PM EDT Wed Jun 8 2022

THIS IS A TEST MESSAGE. ...A strong thunderstorm will impact portions
of
Bedford  and the western City of Lynchburg through 130 PM EDT...

THIS IS A TEST MESSAGE. At 1256 PM EDT, Doppler radar was tracking a
strong thunderstorm near Moneta, moving northeast at 25 mph.

THIS IS A TEST MESSAGE.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

THIS IS A TEST MESSAGE. Locations impacted include...
Lynchburg...
Bedford...
Stewartsville...
Big Island...
Montvale...
Moneta...
and Forest.

THIS IS A TEST MESSAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near Smith Mountain Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.

LAT...LON 3753 7935 3750 7928 3738 7915 3710 7963
      3715 7969 3716 7970 3715 7970 3719 7972
      3719 7976 3723 7978 3722 7980 3727 7985
      3732 7984 3746 7964 3745 7959 3749 7956
      3756 7944 3758 7945 3761 7940
TIME...MOT...LOC 1656Z 231DEG 22KT 3723 7963

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

16
Special weather statement, Jun 8, 1:23 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
123 PM EDT Wed Jun 8 2022

NCZ018-019-081800-
Wilkes NC-Watauga NC-
123 PM EDT Wed Jun 8 2022

...A strong thunderstorm will impact portions of
southwestern Wilkes and southeastern Watauga Counties through 200 PM
EDT...

At 122 PM EDT, Doppler radar was tracking a strong thunderstorm over
Darby, or 8 miles south of Deep Gap, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Boomer...
Maple Springs...
Darby...
Wilkesboro Reservoir...
and Elkville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3602 8135 3604 8140 3605 8139 3607 8141
      3608 8143 3607 8144 3609 8146 3609 8147
      3610 8148 3610 8151 3612 8155 3612 8159
      3619 8159 3624 8126 3603 8125 3603 8127
      3600 8132
TIME...MOT...LOC 1722Z 268DEG 11KT 3611 8150

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AS
Special weather statement, Jun 8, 1:33 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
133 PM EDT Wed Jun 8 2022

VAZ034-081800-
Bedford VA-
133 PM EDT Wed Jun 8 2022

...A strong thunderstorm will impact portions of
northeastern Bedford County through 200 PM EDT...

At 132 PM EDT, Doppler radar was tracking a strong thunderstorm near
Peaks Of Otter Summit, or 7 miles north of Bedford, moving east at 15
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bedford...
Big Island...
Forest...
Coleman Falls...
Goode...
Peaks Of Otter Summit...
and Peaks Of Otter Recreation Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3751 7934 3751 7931 3750 7930 3751 7927
      3731 7929 3729 7930 3735 7962 3746 7961
      3745 7959 3748 7958 3750 7956 3749 7954
      3751 7953 3754 7936
TIME...MOT...LOC 1732Z 272DEG 12KT 3744 7953

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BMG
Special weather statement, Jun 8, 3:22 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
322 PM EDT Wed Jun 8 2022

VAZ015-016-082000-
Grayson VA-Carroll VA-
322 PM EDT Wed Jun 8 2022

...A strong thunderstorm will impact portions of
central Carroll and northeastern Grayson Counties and the City of
Galax through 400 PM EDT...

At 322 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fries, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Galax...
Hillsville...
Fries...
Fancy Gap...
Byllesby...
Sylvatus...
and Gladesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3679 8105 3688 8072 3667 8063 3666 8098
TIME...MOT...LOC 1922Z 251DEG 14KT 3673 8093

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

WP
Special weather statement, Jun 8, 3:28 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
328 PM EDT Wed Jun 8 2022

VAZ014-018-022-023-082000-
Botetourt VA-Montgomery VA-Craig VA-Roanoke VA-
328 PM EDT Wed Jun 8 2022

...A strong thunderstorm will impact portions of
northern Roanoke, southern Craig, southwestern Botetourt and
northeastern Montgomery Counties, the City of Salem and the City of
Roanoke through 400 PM EDT...

At 328 PM EDT, Doppler radar was tracking a developing strong
thunderstorm over Mc Donalds Mill, or near Sinking Creek, moving
east at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Roanoke...
Salem...
Vinton...
Sinking Creek...
Catawba...
Mc Donalds Mill...
and Hollins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3727 7988 3721 8033 3731 8044 3732 8043
      3733 8045 3733 8044 3736 8045 3753 7998
TIME...MOT...LOC 1928Z 253DEG 24KT 3732 8029

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

WP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 12:13 PM EDTSpecial Weather StatementRNKBotetourt32 min
Jun 8, 12:57 PM EDTSpecial Weather StatementRNKBedford, City of Lynchburg33 min
Jun 8, 1:33 PM EDTSpecial Weather StatementRNKBedford27 min
Jun 8, 3:18 PM EDTAreal Flood AdvisoryRNKAlleghany, Botetourt, Craig3 hr
Jun 8, 3:22 PM EDTSpecial Weather StatementRNKCarroll, City of Galax38 min
Jun 8, 3:28 PM EDTSpecial Weather StatementRNKRoanoke, City of Roanoke, City of Salem32 min
Jun 8, 4:05 PM EDTSpecial Weather StatementRNKBotetourt, Craig25 min
Jun 8, 4:27 PM EDTSevere Thunderstorm WarningRNKAlleghany33 min
Jun 8, 4:38 PM EDTSpecial Weather StatementRNKCity of Danville37 min
Jun 8, 4:53 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville37 min
Jun 8, 5:00 PM EDTSpecial Weather StatementRNKBuckingham30 min
Jun 8, 5:09 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, City of Galax36 min
Jun 8, 5:11 PM EDTSpecial Weather StatementRNKCampbell34 min
Jun 8, 5:32 PM EDTSpecial Weather StatementRNKCity of Danville28 min
Jun 8, 5:36 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Pulaski, Wythe, City of Radford54 min
Jun 8, 5:50 PM EDTSpecial Weather StatementRNKCampbell25 min
Jun 8, 5:56 PM EDTSevere Thunderstorm WarningRNKAlleghany34 min
Jun 8, 6:00 PM EDTSpecial Weather StatementRNKHalifax30 min
Jun 8, 6:09 PM EDTSpecial Weather StatementRNKCity of Roanoke36 min
Jun 8, 6:40 PM EDTSpecial Weather StatementRNKBuckingham35 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.